Our Beagle World Forums banner
1 - 5 of 5 Posts

·
Registered
Joined
·
58 Posts
Discussion Starter · #1 ·
Does anyone have experience with a Rimadyl overdose? Yesterday I got home from work, let the dogs out of their kennels, and went outside for about 30 minutes to move some snow (we have a LOT of that here now, its about a 3-4 foot jump from our sidewalk to the top of the snow, and the dogs need a place to go potty, so I was making room for them). When I got back inside, Floppy had been on the counter, and had eaten a small container of training treats (the container was on the couch) and had chewed up the boxes on some of Bella's medications for her ears and paws. Bella doesn't go on the counter, so I was sure it was all Floppy. So I scolded him, and started cleaning up. I made sure he didn't eat any of the ear medication of the paw medication, he just chewed up the boxes they came it, the tubes were intact. Then I stumbled upon the cap of a prescription bottle. It was then I realized that I was missing a bottle of Rimadyl. That was also for Bella when her paws got really painful. There were over 20+ 25MG pills left in the bottle (which turns out to be 25 times the dosage he should take if needed, if he ate the whole bottle). When I found the bottle and verified the pills were gone and not just spilled and ignored (damn Rimadyl HAS to taste like treats, doesn't it?) I got on the phone with our vet. 10z of hydrogen peroxide for each dog. I knew full well that Bella didn't eat any of the pills, she didn't really like them that well to begin with, and Floppy is pretty defensive about not sharing his treats. But I gave it to them both. Bella was throwing up foam within seconds, everywhere. And to my expectations, she had nothing in her stomach. She was pretty shaky the rest of the evening, and I felt really bad for making her sick. Floppy, on the other hand, took close to a half hour to throw up. And he threw up a LOT. I was watching Bella, and he went into our bedroom, onto my wife's side of the bed, and threw up tons of treats (which he swallowed mostly whole) and what I was assuming to be the chewed up remnants of the Rimadyl. As I was cleaning that up, he decided to do a repeat performance on our love seat. And then once more on the floor.
For the rest of the night both dogs were out of it. Very sleepy, shaky, low energy. We gave them a little cheese and treats after several hours, and they both started to eat and drink again. Today Bella seems to be normal. There was more throwing up (4 spots, all rather small) overnight we found in the living room this morning, but we don't know which one it was. Floppy seemed normal at first, he usually does a lot of sleeping in the day, but a little while ago he threw up again. This time in two spots, mostly white foamy stuff, but this time there was a very light pink tinge to it. The vet mentioned that he may and up with a little stomach bleed, and from this amount, I am assuming it isn't a bad bleed, if at all, yet. From my internet research on Rimadyl overdoses, I have not seen any signs of a bad nature yet. Being Saturday, we are on a wait until Monday before the vet is in the office again, and we are in rural MN, so there isn't anything that I know of for ER style vets around here. I am pretty sure things are going well so far, just a bit concerned.

Has anyone else here dealt with a Rimadyl OD with their beagles?? Any advice? Words of encouragement?
 

·
Registered
Joined
·
58 Posts
Discussion Starter · #2 ·
Update -

About an hour ago Floppy went outside to urinate for the first time today. It was definitely bloody, more red in color than anything else. So we called the vet office where there is 24 hour staff and requested a call back from a doctor. She called, and after explaining to her that Floppy was acting fairly normal, she thinks that we should wait for him to pee a few more times to see if this is a side effect or a symptom. She thinks that if there were anything wrong with him, he would be acting very different. He would be drinking gallons of water, peeing every few minutes, and sleeping all the time. His appetite seems normal, his energy is down a little, but in the last few minutes he has gotten much better, even to the point of purposely annoying Bella. So the plan, for now, is to see how he is tomorrow, and go from there. The vet also said the we can give him a 10mg Pepcid pill per day, and 1 teaspoon of Peptol-Bismol twice a day, to help with his upset stomach. I have given him Peptol before... I think his nose and my pants ended up more pink than his tummy....

Anyway, besides the red urine, he actually seems to be more and more himself with each passing hour.
 

·
Registered
Joined
·
215 Posts
I haven't had any experience with your dilemma, but I hope that Floppy and Bella are on the road to recovery!
 

·
Registered
Joined
·
58 Posts
Discussion Starter · #4 ·
Update-

Floppy seems his normal self today. His urine is normal colored, he had all his normal energy and personality, and we even went for a walk, as it was the first above zero degree day here in a LONG time, it got up to 18 degrees F today! It was a short walk, but he had a great time, especially when he found some fresh rabbit tracks. He had some rice and hamburger for dinner, and kept it down. I think I may phone into the vet tomorrow with how he is doing, and see what they say. They may recommend to bring him in for kidney and liver testing, but if he is acting normal and his urine has normal color, they may say I don't have to. Either way, he seems normal to me, and I may actually get some sleep tonight.
 

·
Registered
Joined
·
504 Posts
I am so sorry you had to go through this, I am sure that this was difficult! I know what's it's like to stress and be worried about your beaglets when something ER like happens. Glad he is doing okay!
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top